MAUDE Adverse Event Report: SYNTHES GMBH SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS

SYNTHES GMBH SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS
Catalog Number 03.610.602
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 during a traumatological anterior cervical fixation the cervical spine locking plate (cslp)-variable angle (va) system with quicklock screws was used.Because the screwdrivers already showed signs of wear, they had been previously removed from the set and a pair of new ones were placed on the set instead.During the procedure, when it came to the next step of inserting the screws, the or scrub nurse could not insert the screwdriver into the screw (when it was resting in the screw tray).Both the operating surgeons tried to stick the screw onto the screwdriver but were unsuccessful.They could only insert the screwdriver into the screw if they held both pieces with their hands, however the retention was less than a fraction of a millimeter.Because this was insufficiently stable to be inserted, they had to use a backup and completed the procedure with the normal cslp screws and instruments.The screwdriver blades are too wide for the spaces in the screw and cannot be inserted into the screw.One of the screwdrivers was modified by the hospital in-house after the procedure in order to attempt a fix because there was another surgery lined up for the next day.This report is for one (1) self-retaining screwdriver for quick lock screws.This is report 1 of 3 for pc-(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: the device received at hägendorf site ¿screwdriver f/quicklock screws¿ article number 03.610.602 with lot number 52p9784 is in used conditions.Few scratches are present on the device.However, even if the device was in use, it still looks able to properly function.Even if not required per selected investigation flow in order to perform the investigation, all the documents mentioned above, valid when the device was manufactured, have been analyzed.The manufacturing process was executed according to the analyzed documents and no anomalies were identified.According to evidence is not possible to address the final root cause to a manufacturing issue.Most likely a mishandling of the device led to the opening of this complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 03.610.602, lot: 52p9784, manufacturing site: hägendorf , release to warehouse date: 19 june 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11022944
Report Number8030965-2020-09807
Device Sequence Number19957244
Product Code HXX
UDI-Device Identifier07611819895508
UDI-Public07611819895508
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.610.602
Device Lot Number52P9784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2020
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1